MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0615CSF10
Medical Device Problem Codes Stretched (1601); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: "acom aneurysm treatment was planned using sl-10 microcatheter and traxcess-14 wire.Sl-10 was parked into the aneurysm over traxcess-14 wire.First optima complex-10 soft 6/15 was prepared as per ifu.During deployment of coil, one loop of coil came out of the aneurysm, so operator tried to reposition it, but during reposition it was observed that the coil was not going forward, so operator decided to take it back from system and it was observed that the coil got stretched.Thus, the coil was removed from the system.The case was completed using 5 more optima coils without any difficulty." incident report form submitted for this complaint indicates that no patient injury was sustained.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).Investigation pending return of suspected device.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Additional Manufacturer Narrative
Balt usa reference # (b)(4).The returned device was inspected in our quality laboratory.During our analysis: we observed the introducer sheath was not included with the device return.We observed the implant coil to be severely stretched through out its length.We observed the sr thread of the implant coil to be opaque in color.We observed the heater coil and pet jacket at the detachment zone to be damaged.We observed multiple minor and major kinks along the hypotube.We noted the associated microcatheter was not returned with the coil system.Root cause of the reported issue can possibly be attributed to the implant coil becoming damaged during the procedure.Upon the return of the device, we observed severe stretching along the implant coil with the implant coil remaining connected to the delivery pusher.In addition, we observed the sr thread within the implant coil to be broken as well as opaque in color, confirming that the implant coil was stretched.Additional damage was found along the hypotube.From our observations and the reported information, it's likely possible the coil system was damaged during the attempts to reposition.Further resistance was likely felt due to the damaged implant coil.Once the user encountered the resistance, the excessive friction enforced on the implant coil likely led to the implant coil becoming stretched upon retracting the coil system from the microcatheter.Moreover, it is unknown if the introducer sheath and microcatheter associated with the incident was damaged, which could have caused friction during advancement attempts and potentially lead to the reported issue.It is indicated in the lhr that the unit underwent 100% inspection which verifies that the implant was free of damage at the point of final inspection.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f240701214 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key21548731
Report Number3014162263-2025-00010
Device Sequence Number18186373
Product Code HCG
UDI-Device Identifier00818053026188
UDI-Public(01)00818053026188(11)240731(17)290731(10)F240701214
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K200030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPTI0615CSF10
Device Lot NumberF240701214
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2025
Supplement Date Received by Manufacturer02/06/2025
Initial Report FDA Received Date03/07/2025
Supplement Report FDA Received Date07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown